Author Topic: Does sertraline make POIS worse?  (Read 1326 times)

Timtim

  • Newbie
  • *
  • Posts: 11
Does sertraline make POIS worse?
« on: February 01, 2020, 04:53:46 AM »
Hi everyone
It is for about 3 weeks that I am taking sertraline in order to avoid NEs. After taking sertraline I have noticed that my symptoms have become worse. For example, my brain fog used to continue for a couple of days but now it continues for more than 6 days. I am more stressed and my productivity level drops to zero. I got very sensitive and I lose my temper more easily ( compared to before taking sertraline). My hands and fingers and feet swell which is extremely annoying. ( this swelling used to happen in the past but for some unclear reason, it did not happen for several months which was a good thing. But it started again after taking sertraline)
I stopped taking sertraline for a week but these new and severe symptoms tend to stay.
Do you think if there is a link between the sertraline and pois?
Are the new symptoms going to continue like forever?!
Does anyone have the same experience with SSRI?
I am freaked out.
My English is not very good, sorry about it.

certainlypois2

  • Sr. Member
  • ****
  • Posts: 308
Re: Does sertraline make POIS worse?
« Reply #1 on: February 01, 2020, 08:21:46 PM »
This is someone with similar experience
https://poiscenter.com/forums/index.php?topic=2733.msg24367#msg24367

if you search either ssri,sertaline, zoloft  you will get more info.

VPP

  • Newbie
  • *
  • Posts: 10
Re: Does sertraline make POIS worse?
« Reply #2 on: September 15, 2020, 03:07:27 AM »
Hey Timtim did your symptoms gone away??
What did you take if it's the case?

Please answer me...

Journey

  • Hero Member
  • *****
  • Posts: 533
  • INTP, 19 y.o. aware of POIS since 2019
Re: Does sertraline make POIS worse?
« Reply #3 on: September 15, 2020, 04:04:51 AM »
Afair SSRI change many things not just Serotonin reuptake, Serotonin has effect on body, rises Prolactin, etc.

Iwillbeatthis

  • Sr. Member
  • ****
  • Posts: 499
Re: Does sertraline make POIS worse?
« Reply #4 on: September 30, 2020, 02:12:08 PM »
Yes after taking sertraline in 2018, I had chronic brain fog and speech problems (before I only had in POIS). I also started to have food reactions and chronic infection symptoms(maybe MCAS) after taking sertraline.
I have now seen studies that sertraline causes oxidative stress in rats and also can negatively effect gut bacteria

OpiesDad

  • Jr. Member
  • **
  • Posts: 53
Re: Does sertraline make POIS worse?
« Reply #5 on: November 30, 2020, 08:09:23 PM »
I have had limited experience with SSRIs but can report similar fogginess.  Also tried low dose naltrexone with the same result.  I went the opposite direction and tried cyproheptadin which is an antihistamine that blocks serotonin.  That ALSO gave me fogginess.  Haven't put together what it all means.

Journey

  • Hero Member
  • *****
  • Posts: 533
  • INTP, 19 y.o. aware of POIS since 2019
Re: Does sertraline make POIS worse?
« Reply #6 on: December 01, 2020, 04:56:49 AM »
I have had limited experience with SSRIs but can report similar fogginess.  Also tried low dose naltrexone with the same result.  I went the opposite direction and tried cyproheptadin which is an antihistamine that blocks serotonin.  That ALSO gave me fogginess.  Haven't put together what it all means.
Experienced anything else with the Cyproheptadine?

Iwillbeatthis

  • Sr. Member
  • ****
  • Posts: 499
Re: Does sertraline make POIS worse?
« Reply #7 on: December 02, 2020, 05:26:43 PM »
I have had limited experience with SSRIs but can report similar fogginess.  Also tried low dose naltrexone with the same result.  I went the opposite direction and tried cyproheptadin which is an antihistamine that blocks serotonin.  That ALSO gave me fogginess.  Haven't put together what it all means.

Low dose naltrexone also made me foggy but my stools became completely hard and normal for once on it